Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 15, 2017, 4:49 PM MST for Gila County, Arizona. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 4:49 PM MST (23:49 UTC)
- Expired
- Jul 15, 2017, 6:15 PM MST
- In force
- 86 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 21 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2351 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014
WGUS55 KFGZ 152349
FFWFGZ
AZC007-160115-
/O.NEW.KFGZ.FF.W.0011.170715T2349Z-170716T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
449 PM MST SAT JUL 15 2017
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Gila County in east central Arizona...
* Until 615 PM MST
* At 446 PM MST, local law enforcement officials reported flash
flooding across the warned area. Flash flooding is already
occurring, with ongoing water rescues on Ellison Creek. Rainfall
has ended across the area for now, although additional rainfall
could develop later this evening.
* Some locations that will experience flooding include...
Whispering Pines, Bonita Creek Estates, Ellison Creek Estates, La
Cienega Estates, Pyle Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy rainfall will likely trigger life threatening flash floods and
debris flows in and near the Highline fire scar. Some roadways and
trails within and downstream of the scar, including Forest Road 112,
may be inundated or washed out. Homes downstream of the scar in the
Bonita Creek, Ellison Creek, Pyle Ranch, and La Cienega Ranch areas
may be impacted by high water and debris flows. Move away from
drainages now!
&&
LAT...LON 3434 11130 3438 11129 3442 11123 3442 11122
3441 11121 3441 11119 3440 11116 3439 11115
3437 11114 3433 11116
$$
JJ1 follow-up statement
711
WGUS75 KFGZ 160118
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
618 PM MST SAT JUL 15 2017
AZC007-160125-
/O.EXP.KFGZ.FF.W.0011.000000T0000Z-170716T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila-
618 PM MST SAT JUL 15 2017
...THE FLASH FLOOD WARNING FOR GILA COUNTY HAS EXPIRED...
Heavy rain ended around 230 PM over the Highline fire scar. Flooding
led to water rescues on Ellison Creek downstream from the burned
area. Water levels should continue to decrease through the evening,
but please continue to heed any remaining road closures and
remember, turn around don't drown.
LAT...LON 3434 11130 3438 11129 3442 11123 3442 11122
3441 11121 3441 11119 3440 11116 3439 11115
3437 11114 3433 11116
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:10 PM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 15, 3:10 PM MST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 310 PM MST Sat Jul 15 2017 .SYNOPSIS...Expect scattered showers and thunderstorms along and south of the Mogollon Rim and White Mountains this weekend, with isolated storms elsewhere. Moisture is expected to increase early next week, with shower and thunderstorm coverage growing across the area. && .DISCUSSION...Storm activity, as of mid afternoon, was a little suppressed along the Mogollon Rim compared to Friday but more active across the northeast corner of the state. Still expect storms to roll off the Rim and White Mountains and produce a few strong storms from Payson eastward to the Verde Valley, Prescott and Black Canyon City area. A few storms across the described area will produce rainfall in excess of 2 inches and wind gusts over 50 mph. Also, it appears that outflow from storms across the northeast corner of Arizona will produce additional evening thunderstorm activity across the Little Colorado River Valley and portions of the Mogollon Rim. As always, we'll be monitoring. For Sunday...High pressure in the mid to upper levels will remain centered over the Nevada/Arizona/Utah border area. This position will continue to support a northeast to southwest steering flow. overall, still looking at generally isolated and weaker storms north of the Mogollon Rim. Higher moisture values/instability from the Mogollon Rim southward will persist due to the influence of outflow from thunderstorm complexes over northern Mexico and southern Arizona. Storms over the Mogollon Rim and White Mountains will be steered into this moist air mass which will bring higher chances of heavy rain/stronger storms to a broad area from Prescott/Black Canyon City eastward to Payson, and the southern edges of the White Mountains and the Mogollon Rim. From Monday onward...Models show the high center traveling to a position over Colorado. The result will be a gradual shift to a southeast to northwest steering flow across Arizona. The door will then open to the spread of monsoon moisture across all of northern Arizona with medium to high grade monsoon activity developing. && .AVIATION...For the 00Z package...Scattered TSRA will affect northern Arizona through this evening, decreasing after midnight. The strongest storms will be generally along and south of a KSEZ to KSJN line and will produce IFR in +RA. A few of these may become severe producing 50 kt surface winds and hail. Expect similar conditions Sunday with storm coverage favoring areas from KFLG to KSJN south. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms will continue through this evening with near average temperatures. Scattered to numerous showers and storms will develop Sunday and Monday with the potential for heavy rainfall and a few strong to severe storms. Expect higher humidity and cooler temperatures. Tuesday through thursday...Increased moisture over the state will lead to an active period of showers and thunderstorms. Near to below average temperatures will continue. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...McCollum AVIATION...MCT For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 15, 12:14 PM MST, 4 hours 35 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1214 PM MST SAT JUL 15 2017 AZZ009-039-040-152000- Black Mesa Area-Northeast Plateaus and Mesas Hwy 264 Northward- Northeast Plateaus and Mesas South of Hwy 264- 1214 PM MST SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NAVAJO COUNTY UNTIL 100 PM MST... At 1214 PM MST, Doppler radar was tracking a strong thunderstorm near Keams Canyon, moving west at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Keams Canyon, First Mesa, Jeddito, Navajo and Polacca. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3596 11012 3576 11003 3564 11031 3590 11044 TIME...MOT...LOC 1914Z 067DEG 8KT 3585 11016
Special weather statement, Jul 15, 1:18 PM MST, 3 hours 31 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 118 PM MST SAT JUL 15 2017 AZZ016-018-152100- Northern Gila County-Eastern Mogollon Rim- 118 PM MST SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR GILA AND COCONINO COUNTIES UNTIL 200 PM MST... At 116 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from Washington Park to 7 miles north of Mead Ranch. Movement was south at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Flowing Springs, Mesa Del Caballo, Tonto Village, Kohls Ranch, Washington Park, Whispering Pines, Geronimo Boy Scout Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3427 11143 3428 11101 3452 11106 3452 11135 TIME...MOT...LOC 2016Z 002DEG 9KT 3445 11127 3445 11116
Special weather statement, Jul 15, 1:56 PM MST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
156 PM MST SAT JUL 15 2017
AZZ008-016-018-037-152145-
Yavapai County Valleys and Basins-Northern Gila County-Yavapai County
Mountains-Eastern Mogollon Rim-
156 PM MST SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILA...YAVAPAI AND COCONINO
COUNTIES UNTIL 245 PM MST...
At 155 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Geronimo Estates to near Freedom Acres to
Tonto Village. Movement was southwest at 15 mph.
Winds in excess of 40-45 mph will be possible with these storms,
along with very heavy rainfall.
Locations impacted include...
Payson, Star Valley, Mesa Del Caballo, Tonto Village, Geronimo
Estates, Freedom Acres, Strawberry, East Verde Estates, Whispering
Pines, Rye, Oxbow Estates, Round Valley, Flowing Springs, Kohls
Ranch, Pine, Mead Ranch, Bear Flat, Upper Tonto Creek Campground,
Geronimo Boy Scout Camp and Ponderosa Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3429 11173 3410 11148 3410 11120 3436 11100
3436 11120 3450 11138
TIME...MOT...LOC 2055Z 042DEG 12KT 3441 11138 3432 11125 3432 11114Special weather statement, Jul 15, 2:32 PM MST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
232 PM MST SAT JUL 15 2017
AZZ016-018-152215-
Northern Gila County-Eastern Mogollon Rim-
232 PM MST SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILA AND NAVAJO COUNTIES UNTIL
315 PM MST...
At 231 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles west of Carrizo, or 26 miles southwest of Show Low, moving
southwest at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Carrizo, Fort Apache Reservation and Cibecue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3383 11051 3384 11055 3394 11067 3410 11041
3398 11025 3382 11037
TIME...MOT...LOC 2131Z 043DEG 8KT 3399 11039Local storm report, Jul 15, 3:23 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
323 PM MST SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND GST 3 S PRESCOTT VALLEY 34.56N 112.33W
07/15/2017 M58 MPH YAVAPAI AZ TRAINED SPOTTER
3/4" HAIL.
&&Special weather statement, Jul 15, 4:33 PM MST, 16 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 433 PM MST SAT JUL 15 2017 AZZ012-013-016-160015- Little Colorado River Valley in Navajo County-Little Colorado River Valley in Coconino County-Eastern Mogollon Rim- 433 PM MST SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NAVAJO AND COCONINO COUNTIES UNTIL 515 PM MST... At 432 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles south of Meteor Crater to 9 miles northwest of Taylor. Movement was southwest at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Aripine, Tremaine Lake, Dry Lake, Heber-Overgaard, Long Lake, Chevelon Butte, Chevelon Crossing Campground and Chavez Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3480 11138 3434 11043 3457 11009 3499 11095 TIME...MOT...LOC 2332Z 066DEG 17KT 3489 11102 3452 11025 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:27 PM MST | Special Weather Statement | FGZ | Yavapai | 48 min |
| Jul 15, 11:48 AM MST | Special Weather Statement | FGZ | 42 min | |
| Jul 15, 12:14 PM MST | Special Weather Statement | FGZ | Navajo | 46 min |
| Jul 15, 1:04 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 41 min |
| Jul 15, 1:18 PM MST | Special Weather Statement | FGZ | 42 min | |
| Jul 15, 1:43 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Jul 15, 1:56 PM MST | Special Weather Statement | FGZ | 49 min | |
| Jul 15, 2:23 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 52 min |
| Jul 15, 2:32 PM MST | Special Weather Statement | FGZ | Gila | 43 min |
| Jul 15, 2:49 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 41 min |
| Jul 15, 3:02 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 43 min |
| Jul 15, 3:46 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 44 min |
| Jul 15, 4:30 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 45 min |
| Jul 15, 4:33 PM MST | Special Weather Statement | FGZ | 42 min |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.